Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jul 4, 2021, 5:39 PM MDT for Judith Basin County, Montana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 4, 2021, 6:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Great Falls, MT
County Judith Basin County, MT
The radar
The Great Falls radar (KTFX), 78 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 11.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3019 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WWUS85 KTFX 042339
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
539 PM MDT Sun Jul 4 2021
MTZ012-050-050015-
Cascade MT-Judith Basin MT-
539 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JUDITH BASIN AND
SOUTHEASTERN CASCADE COUNTIES UNTIL 615 PM MDT...
At 539 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Geyser, or 18 miles west of Stanford, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stanford.
This includes Highway 200 between mile markers 29 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4703 11073 4720 11068 4719 11021 4692 11028
TIME...MOT...LOC 2339Z 280DEG 18KT 4710 11061
$$
SCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 4, 4:40 PM MDT, 59 minutes earlier.
Area forecast discussion, Jul 4, 4:40 PM MDT, 59 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 440 PM MDT Sun Jul 4 2021 ...UPDATED AVIATION SECTION... .SYNOPSIS... Showers and thunderstorms will move through Southwest and Central MT this evening, while a cool front moves southward from Canada through North Central MT after Midnight. Overall temperatures will be above normal all week, with Wednesday likely being the hottest work day. There will be scattered thunderstorms through Wednesday, but a significant amount of precipitation is not expected at this time. && .DISCUSSION... Tonight through Tuesday...The first round of showers/storms is exiting the eastern portions of the region at 2 PM, as the next wave of thunderstorms moves into the western portions of the region. These storms will move through our region late this afternoon/evening and could impact firework display, mostly south of a line from Helena to Lewistown. A wind shift will move southward through North Central MT, mostly after Midnight. On Monday, NBM temperatures look on track. I don't think the cloud cover will be enough to hold temperatures down, along with the dry soil conditions. In Southwest MT, afternoon temperatures still look to approach 90 degrees. Temperatures warm to about 4 to 8 degrees above normal on Tuesday afternoon, with a few isolated showers/thunderstorms possible around Havre/Harlem. Wednesday through Friday...An upper level disturbance will move through the region on Wednesday, thus the chances for thunderstorms look a bit higher on this day. It is hot ahead of this disturbance, with the airmass cooling a bit for Thu/Fri. Although afternoon temperatures are likely to remain above normal. Saturday and Sunday...Overall expect above normal temperatures next weekend along with dry conditions, as the upper level ridge rebuilds over the region. Brusda && .AVIATION... 440 PM MDT Sun Jul 4 2021 (05/00Z TAF period) VFR conditions are mostly expected through this 24 hour period. Scattered showers/thunderstorms with periods of MVFR conditions will move over portions of Central and Southwest Montana through 08z or so, mainly along and south of a KHLN-KLWT line. A surface wind shift to the northwest/north will move southward through the Hi-Line between 06Z and 10Z and over the remainder of the plains between 10Z and 14Z. Ceilings over the plains will mostly fall to low VFR to high MVFR through around 18Z or so, but the KCTB could have periods of IFR ceilings. An isolated shower is possible along this cool front, but confidence is low at this point that any shower will affect a terminal. However, another disturbance could bring another round of scattered showers/thunderstorms to southwest Montana between 12Z and 20Z. A few isolated showers/thunderstorms may also redevelop in the wake of this disturbance after 20Z with daytime heating. -Coulston Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... Thunderstorms are expected over the Central and Southern portions of the region this evening, as a wind shift moves through the northern portions of the region after Midnight. Wednesday looks to be hot, along with thunderstorms. On Thursday, the upper level ridge breaks down, resulting in higher wind speeds. There is the potential that some fire weather highlights might be needed for portions of the region later this week. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 55 82 54 89 / 0 0 10 10 CTB 54 76 53 82 / 0 10 30 10 HLN 61 89 58 95 / 20 10 10 0 BZN 57 88 52 94 / 40 20 10 10 WYS 48 75 41 84 / 40 60 20 10 DLN 57 87 51 91 / 40 30 0 0 HVR 57 84 56 85 / 10 10 30 30 LWT 58 82 55 85 / 20 20 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Jul 4, 5:19 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Great Falls MT
519 PM MDT Sun Jul 4 2021
MTZ015-052>055-042345-
Broadwater-Madison-Jefferson-Gallatin-Meagher-
519 PM MDT Sun Jul 4 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BROADWATER...
SOUTHEASTERN MEAGHER...NORTHEASTERN MADISON...SOUTHERN JEFFERSON AND
NORTHERN GALLATIN COUNTIES...
At 518 PM MDT, radar indicated strong thunderstorms were located
along a line extending from 16 miles south of White Sulphur Springs
to 10 miles north of Manhattan to near Silver Star. Movement was
southeast at 25 mph.
Winds in excess of 40 mph and frequent lightning are possible with
these storms.
Locations impacted include...
White Sulphur Springs, Belgrade, Three Forks, Manhattan, Whitehall,
Pony, Toston, Harrison, Norris, Ringling, Waterloo, Missouri
Headwaters State Park, Cardwell, Logan, Radersburg, Maudlow, Lewis
And Clark Caverns State Park, Amsterdam, Lennep and Trident.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4574 11228 4575 11219 4580 11231 4603 11245
4629 11152 4665 11074 4621 11028 4618 11029
4620 11077 4586 11079 4577 11095 4538 11206
TIME...MOT...LOC 2318Z 312DEG 22KT 4632 11080 4601 11132 4569 11224
RCGLocal storm report, Jul 4, 5:19 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
519 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 5 NE DILLON 45.26N 112.55W
07/04/2021 M54 MPH BEAVERHEAD MT ASOS
GUST OCCURRED FROM DECAYING THUNDERSTORM.
&&
SACLocal storm report, Jul 4, 5:20 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
520 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM TSTM WND GST 8 WSW GRANT 44.97N 113.22W
07/04/2021 M51 MPH BEAVERHEAD MT MESONET
GUST FROM DECAYING THUNDERSTORM. TIME
ESTIMATED.
&&
SACLocal storm report, Jul 4, 5:27 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
527 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND GST 3 WNW TOWNSEND 46.33N 111.59W
07/03/2021 M56 MPH BROADWATER MT MESONET
&&
SACLocal storm report, Jul 4, 5:31 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
531 PM MDT SUN JUL 4 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST 6 N LAKEVIEW 44.68N 111.83W
07/03/2021 M45 MPH BEAVERHEAD MT MESONET
RED ROCK RAWS SITE. TIME ESTIMATED.
&&
SACSpecial weather statement, Jul 4, 5:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
539 PM MDT Sun Jul 4 2021
MTZ012-050-050015-
Cascade MT-Judith Basin MT-
539 PM MDT Sun Jul 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JUDITH BASIN AND
SOUTHEASTERN CASCADE COUNTIES UNTIL 615 PM MDT...
At 539 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Geyser, or 18 miles west of Stanford, moving east
at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Stanford.
This includes Highway 200 between mile markers 29 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4703 11073 4720 11068 4719 11021 4692 11028
TIME...MOT...LOC 2339Z 280DEG 18KT 4710 11061
SCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:26 PM MDT | Special Weather Statement | TFX | Madison | 34 min |
| Jul 3, 8:29 PM MDT | Special Weather Statement | TFX | Silver Bow | 31 min |
| Jul 3, 9:05 PM MDT | Special Weather Statement | TFX | Silver Bow | 25 min |
| Jul 3, 9:31 PM MDT | Special Weather Statement | TFX | Silver Bow | 14 min |
| Jul 3, 9:56 PM MDT | Special Weather Statement | TFX | Gallatin | 34 min |
| Jul 4, 2:49 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:14 PM MDT | Special Weather Statement | TFX | Beaverhead | 46 min |
| Jul 4, 3:19 PM MDT | Special Weather Statement | TFX | Broadwater | 26 min |
| Jul 4, 3:44 PM MDT | Special Weather Statement | TFX | Broadwater | 31 min |
| Jul 4, 4:01 PM MDT | Special Weather Statement | TFX | Beaverhead, Madison | 59 min |
| Jul 4, 4:17 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 28 min |
| Jul 4, 4:32 PM MDT | Special Weather Statement | TFX | Wheatland | 28 min |
| Jul 4, 4:49 PM MDT | Special Weather Statement | TFX | Broadwater, Jefferson | 26 min |
| Jul 4, 5:09 PM MDT | Special Weather Statement | TFX | Madison | 66 min |
| Jul 4, 5:19 PM MDT | Special Weather Statement | TFX | Jefferson | 26 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
| Jul 4, 5:41 PM MDT | Special Weather Statement | TFX | Meagher | 34 min |
| Jul 4, 5:48 PM MDT | Special Weather Statement | TFX | Gallatin, Madison | 42 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.